MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Model Number 545-509
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient date of birth unavailable.Patient weight unavailable.Device evaluation: the device was returned and was evaluated on 16 oct 2019.Crepitation was present and the shaft held shape set while bending.The blades were retracted and in the proper position, concentric with the outer band.A small particle, which appeared to be metal, was detected on the device's distal band during this initial evaluation.Blood and biologics were found in both handle halves.The trigger pin was in the home track home position.Trigger particulate was found on the constant force spring.The front right trigger tab and front left trigger tab show signs of wear but the right has slightly more wear.The end cap and bushing removed easily, and the barrel/sleeve were removed with little force.Heavy biologics were found on the barrel.The sleeve will rotate around the barrel with force; however, attempts to manually rotate the inner shaft were unsuccessful.During decontamination of the device to prepare the device for x ray, the small particle that was detected on the distal band was no longer present; the particle could not be located/retrieved.It cannot be determined what the particle was made of, nor where it originated.The device was x rayed.There was nothing abnormal within the device, nor was there damage to the inner coils.
 
Event or Problem Description
During a lead extraction procedure, it was reported that while using a spectranetics tightrail device, the lead and the spectranetics lld being used could not be threaded through the tightrail device.The physician stated he felt an obstruction in the inner lumen of the tightrail device.It was also reported that when removing the tightrail, it felt tight within the inner lumen.A larger size device was used to complete the case, with no reported patient harm.During the device evaluation on 16 oct 2019, a small particle, appearing to be metal, was detected on the device's distal band.Since there would be the potential for serious injury (embolization) if this event were to recur, this report is being submitted.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
TIGHTRAIL
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9313179
Report Number1721279-2019-00193
Device Sequence Number13986141
Product Code DRE
UDI-Device Identifier00813132021634
UDI-Public(01)00813132021634(17)201008(10)FRH18K05A
Combination Product (Y/N)Y
Initial Reporter CountryEI
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2020
Device Model Number545-509
Device Catalogue Number545-509
Device Lot NumberFRH18K05A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2019
Initial Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Date Report Sent to FDA01/01/2005